Tuesday, June 1, 2010

Injections

Am I the world's worst injection giver? Since Syd has been back on injections, she is always getting bruises where her shots are. Granted, most are not this dark, but there are still a lot and I feel bad. What am I doing wrong? We are using needles not the pen needles. Does that make a difference? I'm just waiting for someone to think the bruises are left there by fingers and call CPS. So, if any of you have tips for me, please share!

On another note, her numbers have been pretty darn good the past couple weeks. It's been wonderful! Her endo wants her to go an A1C cycle (2-3 months) on injections and then start the pump again. However, I want to hook her pump back up asap. I wanted to get her numbers under control and then hook her back up. Soooo, I think we are getting close to that point! But, it doesn't come without some reservations. Since Sydney has been back on injections we have so many fewer lows. Especially at night. I know that we can just decrease her basals to try and have the same effect but, with the pump, it seems we never have this much consistency with her lows. I've actually gotten more sleep these past 4 weeks since she has been on shots than I have in a long time. So, any thoughts for me on this? What should we do? I really don't WANT to stay on shots because I've known the convenience and wonder that is the insulin pump. Decisions. Decisions.

11 comments:

phonelady said...

I hate to tell you this but no it is not the injection giver it is the skin and the little veins around it . it happens and it is not pleasant and it hurts to see it but it is not you I swear it is not .

Jennifer said...

Don't be too hard on yourself about the bruises. My daughter is on injections and has been since diagnosis 5 years ago and she gets bruises all the time. But I know what you mean that you are waiting for people to see the bruises and call CPS!!! Glad to hear she is doing better with her lows. We are in the process of getting the pump and should have it in the next couple of months.

Leigh said...

Ouch! I love the look on her face, too cute. I remember Janelle was covered in bruises from her shots too, although not quite like that one. I don't really think there is a lot you can do to prevent them. It's great that going back to injections is giving you better numbers though!

AjsMommy82 said...

Poor girl! Alivia got really bad bruises on shots too! I was told I was just hitting a vein but who knows! Is her iron level good? Are you doing the shots or using the auto-injector?
Glad her numbers are better! Do you think your Endo would let you go back on the pump with no basal and just keep using the Lantus?

Meri said...

It hurts my heart to see that. I remember too well the bruises J had when he was on shots back in the day. I imagine you are already using the ultra fineII needles...what else can you do?

I'm so glad things are evening out for her, and especially glad you have gotten some much needed rest from all the low drama! I wish I had advice. I just know that it will all work out in the end. You know what the best timeline is for her, you will do the right thing.

(((HUGS)))

Tammy said...

I hate it when my son gets bruises, or when he bleeds at the injection site. Do you use the tiniest needles? 31G? We found that helped when we went to the smaller gauge. Glad you're seeing better control.

Amanda said...

When Emma was on injections I called her the girl with the polka dot buns...she had bruises all over them!
I asked my friend who is a nurse about the bruises and she said they bruise if you just happen to hit a capillary.

Jen said...

We had some bruises too..they just happen and it isn't your fault!! I was thinking about you yesterday. We just started the pump as you know and I am feeling like the pump gives us so much more evenness than when we were on Lantus. It just goes to show you that every person's body is so, so different and what works for one doesn't necessarily work for another.I still think it is so interesting that things changed for Syd..do the doctors have any idea why? I know you will figure out when the best time, if that time comes, is to put Syd back on the pump. Remember that no insulin delivery system is perfect and there are pros and cons to each one. Enjoy the rest you are getting and your better numbers for now and try and think of the injections as a minor inconvenience! Take Care Shamae...

Rachel said...

Tristan also had bruises when he was on injections. I felt the same you..... I was always thinking that that somebody would think that we were beating him... and of course, the worst bruises always happened during the summer!!! LOL

As for the pump issue..... I don't know what to say... there are good points and bad points for both! Maybe write a list of pros and cons for both and go from there.... good luck :)

Laura said...

OUCH!! Holy smokes - I've never seen a bruise like that from an injection. WOW! We just didn't do injections that long. I hope you get that figured out.

If you start pumping again - what about a new insulin? If she was on Humalog --- maybe try Novolog --- Apidra? Just a thought?!?!

DNQ!

Heidi / Jack's Pack said...

I know I'm late to chime in here. I'm just catching up on blogs, but I figured it might be comforting to know that there's yet another child, who bruises easily from injections. Jack has black-and-blue marks on his arms, legs, belly and bottom. I so wish he didn't bruise like that! Any way... you are NOT the world's worst injection giver!!!

Glad you're getting better numbers and better sleep!!!